Alert archive / Oklahoma / River Flood Warnings in 2023

River Flood Warning 4, NWS Tulsa, OK

February 8, 2023Pushmataha County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Feb 8, 2023, 7:54 AM CST for Pushmataha County, Oklahoma. It took effect at Feb 8, 2023, 10:44 PM CST. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Feb 8, 2023, 7:54 AM CST (13:54 UTC)
In effect from
Feb 8, 2023, 10:44 PM CST
Expired
Feb 9, 2023, 2:17 AM CST
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 155 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kiamichi River near Antlers (ANTO2).

Action stage
24 ft
Minor stage
25 ft
Moderate stage
29 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07336200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

348 
WGUS44 KTSA 081354
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
754 AM CST Wed Feb 8 2023

...The National Weather Service in Tulsa OK has issued a Flood 
Warning for the following rivers in Oklahoma...

  Kiamichi River near Antlers affecting Pushmataha County.


OKC127-090200-
/O.NEW.KTSA.FL.W.0004.230209T0444Z-230210T0251Z/
/ANTO2.1.ER.230209T0444Z.230209T1200Z.230209T2050Z.NO/
754 AM CST Wed Feb 8 2023

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Kiamichi River near Antlers.

* WHEN...From this evening to tomorrow evening.

* IMPACTS...At 27.0 feet, minor flooding occurs along the west bank 
  of the Kiamichi River near Moyers. Campers should move to higher 
  ground.

* ADDITIONAL DETAILS...
  - At 7:30 AM CST Wednesday the stage was 11.8 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 27.0 feet tomorrow morning.
    It will then fall below flood stage early tomorrow afternoon.
  - Flood stage is 25.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3442 9550 3417 9543 3419 9558 3424 9569
      3441 9569


$$

RBD
3 follow-up statements
432 
WGUS84 KTSA 081948
FLSTSA

Flood Statement
National Weather Service Tulsa OK
148 PM CST Wed Feb 8 2023

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Kiamichi River near Antlers affecting Pushmataha County.


OKC127-090800-
/O.EXT.KTSA.FL.W.0004.230209T0815Z-230209T2120Z/
/ANTO2.1.ER.230209T0815Z.230209T1200Z.230209T1520Z.NO/
148 PM CST Wed Feb 8 2023

...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO TOMORROW 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Kiamichi River near Antlers.

* WHEN...From late tonight to tomorrow afternoon.

* IMPACTS...At 25.0 feet, minor flooding begins along the west bank 
  of the Kiamichi River near Moyers. Campers along the river should 
  move to higher ground.

* ADDITIONAL DETAILS...
  - At 1:30 PM CST Wednesday the stage was 17.7 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 25.5 feet Thursday
    morning. It will then fall below flood stage late Thursday
    morning.
  - Flood stage is 25.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3442 9550 3417 9543 3419 9558 3424 9569
      3441 9569


$$
796 
WGUS84 KTSA 090143
FLSTSA

Flood Statement
National Weather Service Tulsa OK
743 PM CST Wed Feb 8 2023

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Kiamichi River near Antlers affecting Pushmataha County.


OKC127-091345-
/O.EXT.KTSA.FL.W.0004.230209T0700Z-230209T1856Z/
/ANTO2.1.ER.230209T0700Z.230209T1200Z.230209T1256Z.NO/
743 PM CST Wed Feb 8 2023

...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO EARLY TOMORROW 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Kiamichi River near Antlers.

* WHEN...From late tonight to early tomorrow afternoon.

* IMPACTS...At 25.0 feet, minor flooding begins along the west bank 
  of the Kiamichi River near Moyers. Campers along the river should 
  move to higher ground.

* ADDITIONAL DETAILS...
  - At 7:30 PM CST Wednesday the stage was 21.3 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 25.5 feet tomorrow
    morning. It will then fall below flood stage by late tomorrow
    morning.
  - Flood stage is 25.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3442 9550 3417 9543 3419 9558 3424 9569
      3441 9569


$$

Lacy
829 
WGUS84 KTSA 090817
FLSTSA

Flood Statement
National Weather Service Tulsa OK
217 AM CST Thu Feb 9 2023

...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Kiamichi River near Antlers affecting Pushmataha County.

OKC127-090930-
/O.CAN.KTSA.FL.W.0004.000000T0000Z-230209T0817Z/
/ANTO2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
217 AM CST Thu Feb 9 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Kiamichi River near Antlers.

* ADDITIONAL DETAILS...
  - At 1:30 AM CST Thursday the stage was 22.6 feet.
  - Forecast...The river is near a crest of 22.6 feet and will
    begin to fall early this morning and remain below flood
    stage.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3442 9550 3417 9543 3419 9558 3424 9569
      3441 9569


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Feb 8, 5:37 AM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Feb 8, 5:37 AM CST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
537 AM CST Wed Feb 8 2023

...New AVIATION...

.SHORT TERM...
(Today)
Issued at 354 AM CST Wed Feb 8 2023

Widespread rain showers continued early this morning across much
of Eastern Oklahoma and Northwest Arkansas. The stronger showers
and some embedded thunderstorms were across Southeast Oklahoma
where a 30-45KT low level jet was interacting with an elevated
layer of frontogenetic forcing and weak elevated instability.
Within these showers/storms...precipitable water values generally
in the 1-1.5 inch range were helping to produce rainfall amounts
of 1 to near 2 inches just within the past 6 hrs over far
Southeast Oklahoma. Thus...a Flood Watch was issued in advance
over parts of Southeast Oklahoma into Northwest Arkansas until 03z
Thursday.

Through this afternoon...widespread rain showers will continue to
spread across the CWA as an upper low pressure...currently moving
into far West Texas...approaches Eastern Oklahoma and Northwest
Arkansas. Thunderstorm chances will also remain possible through
this afternoon with the greater potential across Southeast
Oklahoma where the northern portion of the elevated instability is
expected to reside. Severe potentials are not forecast for the
CWA...as the greater instability sets up off to the southeast.

With the ongoing precip and cloud cover...afternoon temperatures
are not expected to warm all that much across the CWA. Temps early
this morning ranged from the mid 30s to low 50s. Forecast highs
are for low 40s to mid 40s over much of the CWA to low/mid 50s in
far Southeast Oklahoma/West Central Arkansas.

&&

.LONG TERM...
(Tonight through Tuesday)
Issued at 354 AM CST Wed Feb 8 2023

This evening the upper low is progged to be entering Eastern
Oklahoma with a northeastward movement. In response...rain showers
should begin to taper off from southwest to northeast with the
movement of the upper low. There remains some indications that
with the wrap around precip this evening there could be a mix of
some light snow mainly along/west of Highway 75 in Northeast
Oklahoma. For now...will hold onto light rain...with precip
lifting out before the colder air spreads into the region.
However...this will need to be closely monitored as conditions set
up. After midnight...much of the rain should be exiting with the
departing upper low. Any remaining wrap around precip looks to
also move off to the northeast after 09z Thursday.

Additional rainfall of 1 to 3 inches continues to be forecast today
through tonight over the CWA. Within the Flood Watch
area...locally higher amounts approaching 4 inches may be possible
before the rain ends this evening. This rainfall on top of
yesterdays rains will continue to increase flooding concerns as
well as river flooding concerns over parts of the region.

Conditions clear out briefly Thursday before a second upper low is
forecast to drop southeast into the region. Latest model solutions
continue to show this wave digging southeast as it moves through
the CWA Thursday night/Friday. As the upper trof axis pushes
across Northeast Oklahoma and Northwest Arkansas...there remains
a slight chance of light rain and or light snow late Thursday
night into Friday morning. At this time no impacts are forecast
with little to no snow accumulations. The higher terrain of far
Northwest Arkansas may have the greater potential for any
accumulations.

In the wake of the exiting second upper low pressure...a ridge of
high pressure is progged to move over the Plains for the weekend.
At the surface...southerly winds return along with warming
temperatures back into the 50s/near 60 deg by Sunday. These
conditions look to be short-lived as another low pressure system
is forecast to move out of the Desert Southwest and into the
Southern Plains for the first part of next week. Thus...a return
of rain showers are forecast Monday/Tuesday. Indications continue
to show the potential for periods of heavy rainfall again with
this system next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 534 AM CST Wed Feb 8 2023

Rain will expand across much of E OK / NW AR through the morning
with low flight levels either persisting or deteriorating compared
to current levels. Expectation is widespread IFR to low MVFR
conditions through much of the forecast period with gradual
improvement late tonight. Winds will vary in direction and
magnitude through the day as sfc low pressure tracks across the
region and strong winds are possible across NW AR late tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   46  33  50  32 / 100  80   0  10
FSM   53  37  56  36 / 100  70   0  20
MLC   49  32  55  34 / 100  40   0  10
BVO   43  30  49  28 / 100  90   0  20
FYV   49  34  53  32 / 100  80   0  20
BYV   49  37  53  32 / 100  90   0  20
MKO   47  33  52  32 / 100  60   0  10
MIO   46  34  50  30 / 100  80   0  20
F10   45  31  51  32 / 100  60   0  10
HHW   56  34  59  36 / 100  20   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ049-053-075-076.

AR...Flood Watch through this evening for ARZ002-011-020-029.

&&

SHORT TERM...20
LONG TERM....20
AVIATION...07
Hazardous weather outlook, Feb 8, 5:06 AM CST, 2 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
506 AM CST Wed Feb 8 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
506 AM CST Wed Feb 8 2023

...HEAVY RAINFALL THROUGH THIS EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Mainly Along and South of Interstate 40.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

DISCUSSION...
Widespread rain showers will continue to move across eastern
Oklahoma and northwest Arkansas today ahead of an approaching
upper low pressure. Thunderstorm chances will also be possible
through this afternoon, mainly along and south of Interstate 40.
Severe weather is not anticipated as better instability sets up
southeast of southeast Oklahoma. This evening, rain showers begin
to taper off from southwest to northeast and exit late tonight as
the low pressure system lifts through the region. Also as the
system moves over the region tonight, gusty winds are forecast to
wrap around the upper low. Gusts of 20 to 30 mph are
forecast, with gusts 35 to near 40 mph within the higher terrain
of far eastern Oklahoma and northwest Arkansas.

Additional rainfall of 1 to 3 inches and locally higher will
remain possible through tonight. The higher of these amounts are
forecast over parts of southeast Oklahoma and northwest Arkansas
where a Flood Watch is in effect into this evening. This rainfall
on top of yesterday's rain will continue to raise concerns for
both areal flooding as well as river flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY AND FRIDAY...Winter Weather Potential...High Wind Potential.
SATURDAY...No Hazards.
SUNDAY...High Wind Potential.
MONDAY...No Hazards.
TUESDAY...High Wind Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
A second low pressure system moves through the region Thursday
night and Friday. A slight chance of light rain and or light snow
will be possible over parts of northeast Oklahoma and northwest
Arkansas late Thursday night into Friday morning. No impacts are
forecast with little to no snow accumulations. The greater
potential for any accumulations look to be within the higher
terrain of far northwest Arkansas.

Southerly winds return for the weekend and become gusty Sunday
ahead of another low pressure system forecast to move into the
Southern Plains during the first part of next week. In response,
rain chances become possible again Monday and Tuesday. There is
potential for additional heavy rainfall with this system next
week.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 6:48 PM CSTRiver Flood WarningTSACherokee57 hr
Feb 7, 6:50 PM CSTRiver Flood WarningTSAAdair, Delaware47 hr
Feb 7, 6:51 PM CSTRiver Flood AdvisoryTSACherokee, Delaware41 hr
Feb 8, 12:13 AM CSTFlood WatchTSAChoctaw, Latimer, Pushmataha23 hr
Feb 8, 1:48 AM CSTAreal Flood WarningTSAChoctaw, Latimer, LeFlore, Pushmataha7 hr
Feb 8, 7:55 AM CSTRiver Flood WarningTSALeFlore25 hr
Feb 8, 9:31 AM CSTAreal Flood AdvisoryTSAChoctaw, Latimer, LeFlore, Pushmataha3 hr
Feb 8, 10:25 AM CSTAreal Flood WarningTSALatimer, LeFlore, Pushmataha, Sequoyah19 hr
Feb 8, 11:58 AM CSTAreal Flood AdvisoryTSAAdair, Haskell, Latimer, Sequoyah10 hr
Feb 8, 12:43 PM CSTAreal Flood WarningTSAChoctaw, Latimer, LeFlore, Pushmataha9 hr

Nearby

River Flood Warnings in Oklahoma, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.